Prednisone Withdrawal

Saturday, March 21, 2009
One big gamut of emotions today as hope that L was really getting better faded. He could barely walk from the futon to the bathroom without passing out and oh, the vomiting. It was more than I could bear. My emotions ranged from sympathy to anger to wanting to escape. I became so frustrated that I went online and started searching for prednisone withdrawal on Google. Sure enough, L had every symptom. Joint pain, fatigue, low blood pressure, nausea, vomiting. The list went on. On Monday, he was taken off prednisone before discharging from the hospital after a 2 day taper, mainly because they had started a new drug and L had been complaining of insomnia, and they wanted him to be able to get some much-needed rest. He had been on 40mg. for 2 weeks--not long enough to think a quick taper would cause such ill effects. Because we didn't know about prednisone withdrawal, we had assumed his body was still suffering from the flare he had gone through. It feels good to maybe find a reason for his continual suffering, but still, I'm nearing my breaking point here, and I'm not even the one experiencing all of this first hand. From what I've read, prednisone withdrawal usually lasts 5 to 7 days, and since he's within that range now, maybe tomorrow he will be better.

0 comments:

2003-2017 Karli Del Biondo. Powered by Blogger.
Back to Top